Indiana, 2003

Flood in Indiana, November 28 to 30, 2003

November 28 to 30, 2003 · NWS IND · 1 event in 1 county or zone

1 to 2 inches of rain fell across southern Indiana on the 27th and 28th causing minor lowland flooding at Seymour on the East Fork of the White River. 9 feet on the 29th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

1 to 2 inches of rain fell across southern Indiana on the 27th and 28th causing minor lowland flooding at Seymour on the East Fork of the White River. The river crested at 15.9 feet on the 29th. Flood stage is 12 feet. A few county roads were also closed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 27, 1:45 PM EST, 10 hours 27 minutes earlier.

Area forecast discussion, Nov 27, 1:45 PM EST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
145 PM EST THU NOV 27 2003

.DISCUSSION...PRECIP TYPE AND PINPOINTING EXACT LOCATION OF EDGE OF
PRECIP SHIELD TNGT WL BE THE MAIN CONCERN FOR THIS PCKG. TIMING OF
CLRG IN LATER PERIODS ALSO BEING LOOKED AT CLOSELY. LATEST KIND-88D
PIX WERE SHOWING MAIN PRECIP SHIELD SETTLING EWD ACRS OUR FAR SERN
ZONES AS A SFC TROF ALSO WAS SLIDING E ACRS THE FA. MAIN SHIELD ALSO
ASSOCIATED WITH DEEPER MOIST AND LIFT. MEANWHILE...UPR PATTERN
FEATURED A SHARP TROF ACRS THE PLAINS WITH A S/W ROUNDING ITS BASE
ACRS THE RED RIVER VALLEY.

MODELS IN PRETTY GOOD AGREEMENT ON LIFTING RED RIVER VALLEY S/W NE
ACRS THE FA LATE THIS EVE WITH MOIST RETROGRADING WWD. EXPECT
RESULTANT PRECIP SHIELD TO MOVE ACRS THE SERN TWO-THIRDS OF THE FA
LATE THIS EVE AND OVRNGT BEFORE SLIDING E INTO OH ON FRI AS THE UPR
TROF BEGINS TO MOV THROUGH. MODEL SOUNDINGS/LOW LVL THICKNESS PROGS
FAVOR RN THROUGH 06Z...BUT THEN FRZG LVL DROPS TO NEAR THE SFC AS
REST OF THE SOUNDING IS DRY. SO...EXPECT THE RN TO MIX WITH OR CHG
TO SNOW TOWARD DAYBREAK AS THE PRECIP BEGINS TO DIMINISH. SO...DONT
EXPECT ANY KIND OF ACCUMULATION OTHER THAN MAYBE A TENTH OF AN INCH
OR SO. DID KEEP FLURRIES IN THE FCST ON FRI AHEAD OF THE TROF. MET
SHOWING CLRG BEHIND THE TROF BY FRI EVE...BUT PREFER THE SLOWER
MAV/FWC AS TIME SECS KEEP LOW LVL MOIST TRAPPED. WL HOLD THE CLRG
OFF UNTIL NEAR DAYBREAK ON SAT. TIME SECS DRY OUT NICELY ON SAT AS
SFC RIDGE MOVES ACRS. COULD BE A FEW AFT CLDS AND SHOULD SEE CLDS
INCRS SAT NGT AHEAD OF AN APRCHG CD FNT. MOIST/LIFT NOT THAT
IMPRESSIVE...SO WL LEAVE POPS OUT FOR NOW.

MOS CLOSE AND APPEARS REASONABLE TNGT BASED ON CLDS/NW WINDS. PREFER
COOLER FWC ON FRI WITH CLDS AND CAA. FINALLY...WL GO WITH WARMER
FWC/MAV COMBO ON FRI NGT AS MET APPEARS TO BE TRYING TO CLR THINGS
OUT TOO QUICK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KOCH
Hazardous weather outlook, Nov 27, 5:34 AM EST, 18 hours 38 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-281030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 AM EST THU NOV 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER SPOTTERS WILL NOT BE NEEDED TODAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jackson

When
November 28, 12:12 AM EST to November 30, 11:59 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.906, -86.037 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335571.